Arizona, 2006Flash Flood in Arizona, July 29, 2006
July 29, 2006 · NWS FGZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 29, 9:55 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 29, 9:55 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST SAT JUL 29 2006
UPDATED WWA SECTION TO ADD FLASH FLOOD WATCH
.SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY
NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.DISCUSSION...A MID TO UPPER LEVEL LOW REMAINS POSITIONED OVER WEST
CENTRAL NEW MEXICO. ANY POTENTIAL FOR RESULTING NORTHERLY FLOW TO
INTRODUCE DRIER AIR HAS PASSED. MOISTURE WRAPPING AROUND THIS
FEATURE WILL CONTINUE TO FUEL AFTERNOON THUNDERSTORM PRODUCTION.
PRECIPITABLE WATER OVER FLAGSTAFF THIS MORNING WAS APPROXIMATELY 10
PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. VERTICAL SHEAR HAS
DIMINISHED SINCE YESTERDAY...SO EXPECT FEWER WELL ORGANIZED CELLS.
BUT REDUCED WINDSPEEDS IN THE VERTICAL WILL ALSO MAKE FOR SLOWER
MOVING STORMS. THIS WILL INCREASE THE POTENTIAL FOR LOCALIZED HIGH
RAINFALL AMOUNTS AND RESULTANT FLOODING. PLANNING TO ISSUE A FLASH
FLOOD WATCH SHORTLY FOR WESTERN AND SOUTHERN PORTIONS OF THE
FORECAST AREA. AREAS EXPERIENCING MORNING CLOUDINESS CAN EXPECT A
SLIGHTLY LATER ONSET FOR CONVECTION. EXPECT LITTLE CHANGE FOR SUNDAY.
BY MONDAY...DRIER AIR WILL BE INTRODUCED TO WESTERN PORTIONS OF
NORTHERN ARIZONA. WHETHER OR NOT IT WILL BE ENOUGH TO CURB CONTINUED
THUNDERSTORM ACTIVITY REMAINS A QUESTION.
&&
.AVIATION...FOR THE 18Z PACKAGE...AREAS OF CEILINGS NEAR 4000 FT AGL
WILL DISSIPATE OVER THE MOGOLLON RIM...WHITE MTNS AND NRN GILA CO BY
19Z. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP ACROSS MOST OF
NORTHERN ARIZONA INTO THE EVENING HOURS. THE HIGHEST COVERAGE WILL
BE OVER THE HIGHER TERRAIN FROM THE MOGOLLON RIM SOUTHWARD. SOME
STORMS WILL CONTAIN VERY HEAVY RAIN AND HAIL...LOCALLY REDUCING
VISIBILITY TO BELOW 1SM WITH CEILINGS AOB 2000 FT AGL. THUNDERSTORM
AREAL COVERAGE SHOULD DECREASE AFTER SUNSET BUT ISOLATED TO
SCATTERED RAIN SHOWERS ARE STILL EXPECTED. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM NOON
UNTIL MIDNIGHT MST TONIGHT FOR ZONES AZZ004-006>008-015>018-037-038.
&&
GFH/JJ
Hazardous weather outlook, Jul 29, 10:20 AM MST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1020 AM MST SAT JUL 29 2006
AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1020 AM MST SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST...UNSTABLE AIRMASS WILL BRING ANOTHER DAY OF THUNDERSTORM
ACTIVITY TO NORTHERN ARIZONA. MID LEVEL CLOUDINESS OVER MANY AREAS
WILL DELAY THE ONSET OF CONVECTION TO 1100 AM OR EVEN NOON. STORM
MOTION WILL BE FROM NORTH TO SOUTH EARLIER IN THE DAY...BECOMING
NORTHEAST TO SOUTHWEST LATER IN THE DAY. EXPECT GREATEST ACTIVITY
FROM THE KAIBAB PLATEAU...ALONG THE MOGOLLON RIM...TO THE WHITE
MOUNTAIN...AND SOUTHWEST OF THESE AREAS. THE GREATEST THREAT POSED
BY TODAYS STORMS IS THE RISK OF FLASH FLOODING /DUE TO RELATIVELY
SLOW STORM MOVEMENT/. PLEASE SEE PRODUCT PHXFFAFGZ FOR THE
ASSOCIATED FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXPECT CONTINUED AFTERNOON THUNDERSTORM ACTIVITY THROUGH MONDAY WITH
SOME CHANCE OF DRIER CONDITIONS THEREAFTER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HOWARD
Flash Flood, Apache
- When
- July 29, 1:50 PM MST to 2:50 PM MST
- Where
- Apache County, St Johns
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
Flooding was reported on Carrizo Wash about 8 miles north of St Johns. Two homes and a vehicle were flooded in Carrizo Ranch subdivision. Water was flowing across Highway 191 north of St Johns.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527313.